Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Started Birth Control
    avatar
    An_242014 posted:
    Ok, so I need advice I started birth control (Ortho Cyclen) for the very first time two weeks ago. I had intercourse the week before I started taking birth control with my boyfriend but we used a condom. My concern is I have started spotting very heavily a dark discharge and I know that is one of the side effects but I have also gained 4 pounds and i'm a skinny girl and don't gain weight that rapidly and my boobs are very tender and seem to have gotten bigger not to mention I had gotten very nauseas the night before. Are those all side effects or is it slightly possible I may be pregnant?
    Reply
     
    avatar
    georgiagail responded:
    The hormones in the birth control can cause tender breasts (not boobs) that can also enlarge in addition to nausea and spotting.

    Gail
     
    avatar
    queston replied to georgiagail's response:
    Curious, Gail: Don't "breasts" and "boobs" refer to the same body part?
     
    avatar
    elle0317 replied to queston's response:
    Yes, it does queston. However, I believe that there is a policy here that suggests poster not to use vulgar slang words for body parts or sexual acts.
     
    avatar
    An_242014 replied to georgiagail's response:
    Breasts and boobs are the same thing, sorry if I didn't use the "proper term" but thanks for your input.
     
    avatar
    queston replied to elle0317's response:
    Yeah...I guess I just have trouble viewing "boobs" as a vulgar term. Seems like a pretty commonplace mainstream word used in polite company, in a way that some other body part words are not. And if there is a WebMD policy in play here, there certainly are nicer ways to point that out to the OP than how Gail did.

    This kindof reminds me of classical music audience members who disapprovingly shush their fellow audience members when they clap between movements when they're not supposed to. My philosophy is, let's just be glad that they're there enjoying the music. (I am a professional "classical" musician, FWIW.)
     
    avatar
    jd1000 replied to queston's response:
    say breasts or boobs too
     
    avatar
    georgiagail replied to jd1000's response:
    If you can't use the correct names for body parts in an adult conversation, don't speak (or write) at all. These are breasts, not boobs, knockers or whatever other vulgar names one can come up with.

    Gail
     
    avatar
    queston replied to georgiagail's response:
    Yes, it's certainly better for this woman to wonder if she's pregnant than to come here and ask the question using the highly inflammatory word "boobs."

    Do you need me type that louder so that you can hear it way up there on your high horse?


    Helpful Tips

    Difficulty having an orgasm?Expert
    Try reading Becoming Orgasmic: A Sexual and Personal Growth Program for Women by Julia Heiman , Joseph Ph.D. LoPiccolo and David ... More
    Was this Helpful?
    6 of 9 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit Dr. Becker-Phelps' website